| Model Number |
PED2-475-14 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/03/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during the treatment of a left side cavernous aneurysm with a saccular morphology using multiple pipeline embolization devices, several device-related issues occurred.The distal section of the devices failed to open fully, and the tip of one device frayed.More than 50% had been deployed when it failed to open.The pipelines were resheathed more than 2 times.Dual antiplatelet treatment was administered, and the angiographic result post-procedure showed that the vessel was open with a satisfactory end result.The devices were removed and replaced by another manufacturer's product.Additionally, one device fell back into the aneurysm and deployed, it missed the landing zone, and the device jumped during deployment.Balloon angioplasty was attempted to open one of the device, and manipulation with a microwire was attempted.There was movement during placement.Multiple pipelines were not in use when the movement occured.The pipeline was placed at least 3mm past the aneurysm neck on each side.The tip of the catheter did not move during deployment.There was no friction or delivery during deployment.The pipeline was implanted in the intended location and remains in patient.The distal landing zone was 4.6mm and the proximnal landing zone was 5.0mm.Vessel tortuosity was minimal.No patient symptoms or complications were reported.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pipeline flex shield braid was returned for analysis withing shipping box; and within a small jar.The pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.¿ damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found fully opened and damaged.No other anomalies were observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received reported premature deployment occured when attempting to resheath the device.The pushwire rotated or pulled back in order to resheath.Three devices were returned.One remains in use.